Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 59, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 27, 2018, 3:38 AM EDT. It took effect at Oct 27, 2018, 9:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2018, 3:38 AM EDT (07:38 UTC)
- In effect from
- Oct 27, 2018, 9:00 AM EDT
- Expired
- Oct 28, 2018, 3:57 AM EDT
- In force
- 19 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
544 WHUS71 KCLE 270738 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 338 AM EDT Sat Oct 27 2018 LEZ144>149-271545- /O.NEW.KCLE.SC.Y.0059.181027T1300Z-181028T0800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 338 AM EDT Sat Oct 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 AM EDT SUNDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 9 AM this morning to 4 AM EDT Sunday. * WINDS...Northeast 15 to 25 knots. * WAVES...Reaching 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
4 follow-up statements
113 WHUS71 KCLE 271317 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 917 AM EDT Sat Oct 27 2018 LEZ142-143-272130- /O.EXB.KCLE.SC.Y.0059.000000T0000Z-181028T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 917 AM EDT Sat Oct 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 10 PM EDT this evening. * WINDS...Northeast 10 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ144>149-272130- /O.CON.KCLE.SC.Y.0059.000000T0000Z-181028T0800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 917 AM EDT Sat Oct 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WINDS...Northeast 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
962 WHUS71 KCLE 271910 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 310 PM EDT Sat Oct 27 2018 LEZ144>149-280315- /O.CON.KCLE.SC.Y.0059.000000T0000Z-181028T0800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 310 PM EDT Sat Oct 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WINDS...Northeast 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ142-143-280200- /O.CON.KCLE.SC.Y.0059.000000T0000Z-181028T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 310 PM EDT Sat Oct 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...North 10 to 20 knots. * WAVES...3 to 5 feet subsiding to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
796 WHUS71 KCLE 280147 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 947 PM EDT Sat Oct 27 2018 LEZ142-143-280300- /O.EXP.KCLE.SC.Y.0059.000000T0000Z-181028T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 947 PM EDT Sat Oct 27 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... Winds are slowly diminishing. Waves for several more hours tonight will be 2 to 4 feet but will subside to 1 to 3 feet. The Small Craft Advisory will be allowed to expire. $$ LEZ144>149-280800- /O.CON.KCLE.SC.Y.0059.000000T0000Z-181028T0800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 947 PM EDT Sat Oct 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WINDS...Northeast 15 to 20 knots becoming north at 5 to 15 knots.. * WAVES...3 to 6 feet subsiding to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
918 WHUS71 KCLE 280757 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 357 AM EDT Sun Oct 28 2018 LEZ144>149-280900- /O.CAN.KCLE.SC.Y.0059.000000T0000Z-181028T0800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 357 AM EDT Sun Oct 28 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds and waves have dropped below small craft advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 3:29 AM EDT, 9 minutes earlier.
Area forecast discussion, Oct 27, 3:29 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
329 AM EDT Sat Oct 27 2018
.SYNOPSIS...
Low pressure will move northeast from the Ohio valley towards
the Mid Atlantic coast, merging with a stronger coastal low.
High pressure will very briefly build across the region tonight
before another low tracks east across the area on Sunday. High
pressure will build across the region Monday and Tuesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
Pretty straightforward forecast today, as low pressure over
southern Ohio slowly meanders northeast into Pennsylvania today,
merging with a coastal low currently across Chesapeake Bay.
Widespread rain is expected through the day, although the
heaviest rain will likely occur with better forcing early this
morning, becoming fairly light through the day. Opted to
continue with 90-100% pops for the day. As the low moves east of
the area tonight will diminish, especially west, with pops
dropping into the chance range late tonight across northeast
Ohio and northwest PA. A brief dry period is expected late
Saturday night into Sunday morning across the western half of
the area, before a quick moving low moves east through the area
Sunday. Forcing is fairly potent with this system, so expect
a bit heavier precip than today, although it will move rather quickly
across the area. Have pops in the high likely/categorical range
from west to east across the area on Sunday. Highs will struggle
to get out of the 40s today. After lows in the upper 30s/low 40s
tonight, highs will be a bit warmer Sunday in the upper 40s to
low 50s.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
The short term begins Sunday night with models in decent agreement
showing an upper low over Quebec lifting northeast out of the area.
Wrap around moisture however will continue to move across the area
through Sunday night and east into Monday before lifting out. Monday
night and early Tuesday high pressure will move east across the TN
Vly and will extend north into the region. Mid to late morning
Tuesday warm overrunning moisture gets into the area ahead of an
approaching cold front. Will have a small chance in the northwest
Tuesday morning and then expand the chance roughly along and west of
a Cleveland to Mansfield line. The front will move through Tuesday
night but models are beginning to look different with the GFS front
becoming move east/west vs the ECMWF which has a more consistent
solution compared to previous runs. Will have likely pops Tuesday
night.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
Wednesday the front stalls just to our southeast before a rather
decent wave develops on the front and moves northeast across the
area. Will have likely pops Wednesday all but the far northwest.
Will continue with chance to likely pops Wednesday night into
Thursday as wrap around moisture covers the area. Friday will have
chance pops for leftover moisture and some flow off the lake.
&&
.AVIATION /06Z Saturday THROUGH Wednesday/...
Low pressure slowly moving north into the area will continue to
bring IFR ceilings to the area. Some terminals will see MVFR
conditions for a while through the period, but will eventually
go to IFR, with rain impacting the terminals for most of the
period. East/northeast winds will slowly back through the period
as the low approaches the area, becoming generally
north/northwest by the end of the period.
OUTLOOK...Non-VFR possible at times Saturday evening through
Monday.
&&
.MARINE...
Will issue a small craft advisory for conditions
beginning 9am today and lasting through 4am Sunday morning. Low
pressure moves nne across Ohio today before weakening and becoming
absorbed in the developing east coast low over NJ this afternoon.
East winds will increase to 15 to 25 knots and turn more northeast
during the day in response. Tonight the low continues north into New
England and weakens backing winds to north and eventually northwest
by Sunday morning as speeds drop to around 10 knots. Winds increase
however from the southwest during the day Sunday as another low
moves across southern Lake Michigan to the north shore of central
Lake Erie. Winds should increase to 10 to 20 knots highest west.
Winds turn northwest behind the low Sunday night possibly requiring
another small craft advisory beginning early Monday. No headlines
expected Tuesday or Wednesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 9 AM this morning to 4 AM EDT Sunday
for LEZ144>149.
&&
SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...TK
LONG TERM...TK
AVIATION...Greenawalt
MARINE...TKHazardous weather outlook, Oct 27, 3:34 AM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 334 AM EDT Sat Oct 27 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-280745- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 334 AM EDT Sat Oct 27 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.